(888) 448-0302 Talk to a recovery specialist 24/7

Choosing recovery close to home means your support system is just a few miles away.

  • 100% Confidential
  • Available 24/7
  • No Pressure to Commit
  • Multiple Financial Options Available
Call (888) 448-0302

We're Here To Help 24/7

#endoverdose

International Overdose Awareness Day

August 31
105,800

Overdose: A Silent Killer

Nearly half a million people around the world die from drug overdose each year. Last year more than 107,000 people in the United States died as a result of drug overdose. Many of us know someone who has been impacted by an overdose death. Substance use disorders, including addictions to drugs or alcohol, touch many lives. Addiction crosses all cultural, socioeconomic, and racial demographics.

Help End Overdose Today

Landmark Recovery joins communities across the world who are coming together to remember those who have died or suffered permanent injury due to drug overdose.

Drug overdose is one of the world’s most urgent public health crises, one that, unfortunately, is only getting worse. International Overdose Awareness Day seeks to create a better understanding of overdose, reduce the stigma of drug-related deaths, and foster change that reduces the harms associated with drug use.

Overdose Articles

Explores articles that Landmark Recovery created about efforts to reduce drug overdose, acknowledge the grief expereinced by those who lost someone and treatments available to those struggling with substance use.

Nearly every 12 minutes someone overdoses on opioids.

What is Narcan?

Narcan, a medication that reverses the effects of an opioid overdose is becoming more readily available.

How to respond to an opioid overdose

Identify the Overdose – Opioids will suppress the body’s breathing rate. If you notice this, try calling the person’s name or rubbing your knuckles on their chest. If there is no response, the person may be experiencing an overdose.

Call 911 – It is important to get professional help as soon as possible. Make sure to call 9-1-1 and give a clear address and location. Tell the operator that the person is unresponsive and not breathing or having difficulty breathing.

Give Rescue Breaths – It is best to follow the specific instructions set out on the form of naloxone that you have. Following the administration of naloxone, continue to give rescue breaths at a rate of one breath every five seconds.

Give Naloxone – Giving a person who is experiencing an overdose basic CPR can be an effective way to deal with the situation. Be sure that nothing is in the person’s mouth that is blocking breathing, place one hand on the person’s chin, and tilt the head back. Pinch their nose, administer two slow breaths, and look for the person’s chest to rise.

Wait for Help – Stay with the person, even if their breathing returns to normal. Wait until paramedics arrive.

Where to Get Narcan (naloxone)

Narcan nasal spray is available in most major pharmacies without a prescription.

Get Help Before It's Too Late

Across the nation only 10% of people struggling with substance use disorder seek treatment. Recovery from a drug or alcohol addiction is the best way to prevent an overdose. If you or somoene you know has an issue with alcohol or drugs we can help.

It all starts with one call.

888-448-0302